Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 137, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 13, 2010, 12:11 PM CDT for Marion County, Missouri; Pike County, Illinois. It took effect at May 13, 2010, 3:46 PM CDT. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- May 13, 2010, 12:11 PM CDT (17:11 UTC)
- In effect from
- May 13, 2010, 3:46 PM CDT
- Expired
- May 24, 2010, 11:50 AM CDT
- In force
- 11 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Moderate
Counties Pike County, IL, Marion County, MO
The radar
The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Hannibal (HNNM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 13, 7:38 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, May 13, 7:38 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
738 AM CDT THU MAY 13 2010
.DISCUSSION...
/352 AM CDT THU MAY 13 2010/
AREA PROFILERS/VWP OBS WERE PICKING UP THE 50-60 KT SWLY LLJ AT H85
THAT WAS SUPPORTING SEVERAL MESOSCALE CONVECTIVE SYSTEMS ACROSS
KS/MO/IA/IL. THIS IS SLIGHTLY STRONGER THAN DEPICTED BY
MODEL GUIDANCE BUT OTHERWISE IN GOOD AGREEMENT. CONVECTION WILL
DIMINISH IN INTENSITY AND COVERAGE AS THE LLJ VEERS AND WEAKENS THIS
MORNING.
EARLY MORNING SFC ANALYSIS SHOWED A SFC LOW OVER NRN MO/SRN IA WITH
A WMFNT EXTENDING EWD THROUGH IL/IN AND A CDFNT EXTENDING SWWD
THROUGH KS/OK. THE SFC LOW CONTINUES LIFTING NEWD INTO THE GRTLKS
TODAY WHILE DRAGGING A CDFNT THROUGH MO/IL. WITH THE SFC WMFNT LOCATED
OVER NRN IL/IN BY AFTN...THE TIMING OF THE CDFNT IS A KEY ELEMENT
FOR DETERMINING THE LOCATION OF AFTN CONVECTION AND POTENTIAL SEVERE
WEATHER SINCE ITS POSITION WILL DETERMINE WHICH PARTS OF THE CWA ARE
IN THE UNSTABLE WARM SECTOR OUT AHEAD OF THE FNT. ATTM...MODEL
GUIDANCE AND EARLY MORNING SFC OBS SUPPORT THE IDEA THAT THE FRONT
WILL BE ORIENTED SW-NE FM FAR NERN MO AND WEST CENTRAL IL THROUGH
SWRN MO. ANOTHER FACTOR TO CONSIDER IS THE EFFECT OF SEVERAL OUTFLOW
BDRYS /NOTED ON RADAR FM EARLY MORNING CONVECTION/ WHICH MAY FOCUS
TSRA DVLPMT LATER THIS AFTN. MODEL GUIDANCE SUGGESTS THERE WILL BE
45-55 KTS OF 0-6 KM SHEAR ORIENTED NEARLY PARALLEL TO THE CDFNT AND
MLCAPE EXCEEDING 1000 J/KG. ALTHOUGH THE UPPER LOW WILL BE DISPLACED
TO THE NORTH...RIGHT ENTRANCE REGION OF H5 JET STREAK IS FCST TO BE
OVER MO/IL THIS AFTN AND MAY PROVIDE SOME UPPER LVL SUPPORT FOR
THUNDERSTORMS.
WILL CONTINUE THE GOING FLASH FLOOD WATCH THROUGH 7 PM GIVEN
PREVIOUSLY SATURATED SOILS...RAINFALL FM EARLY MORNING
CONVECTION...AND ANTICIPATED CONVECTION THIS AFTN.
APPEARS THAT MOST OF FRI AND FRI NIGHT SHOULD BE DRY AS HIGH
PRESSURE BUILDS IN TO THE AREA BEHIND THE CDFNT. RETURN FLOW SETS UP
ON SAT AFTN/EVE AS THE HIGH MOVES E OF THE AREA WITH ANOTHER LOW
PRES SYSTEM EXPECTED TO BRING SHRA/TSRA CHCS TO THE REGION ON SAT
NIGHT AND SUN. THE BETTER PRECIP CHCS APPEAR TO HOLD OFF UNTIL
SUN/SUN NIGHT. NO CHANGES PAST 12Z SUN.
KANOFSKY
&&
.AVIATION...
/735 AM CDT THU MAY 13 2010/
OUTFLOW FROM CONVECTION HAS MADE IT THROUGH ALL TAF LOCATIONS AS
OF 12Z. EXPECT SHOWERS AND PERHAPS A FEW RUMBLES OF THUNDER AS THE
NOCTURNAL MCS DISSIPATES OVERHEAD THIS MORNING. THEN THE BIG
QUESTION MARK IS IF WE CAN RESET FOR THE AFTERNOON AHEAD OF THE
FRONT. I THINK THOSE CHANCES ARE SMALL AND THEREFORE HAVE REMOVED
THE TEMPOS AT KSUS AND KSTL AND ONLY HAVE A CB AROUND TIME OF
FROPA.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN MO-
BOONE MO-CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-KNOX
MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU MO-MONROE MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY MO-ST.
CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.
IL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-BROWN
IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, May 13, 10:33 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1033 AM CDT THU MAY 13 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1033 AM CDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TO REDEVELOP THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT. SHOULD THUNDERSTORMS DEVELOP THEY COULD BE SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE STORMS MAY ALSO PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT ACROSS PARTS OF CENTRAL AND NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS SOUTHEAST MISSOURI AND SOUTHWESTERN ILLINOIS. THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL AND SOUTHERN MISSOURI ON SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
In the hours before
Local storm report, May 13, 6:18 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM FLASH FLOOD 1 N COLUMBIA 38.98N 92.32W
05/13/2010 BOONE MO EMERGENCY MNGR
BLACKFOOT ROAD ON THE NORTH SIDE OF COLUMBIA IS CLOSED
DUE TO FLASH FLOODING.
&&
KANOFSKYLocal storm report, May 13, 7:13 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
713 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM FLASH FLOOD 4 NNW NEWARK 40.04N 92.01W
05/13/2010 KNOX MO LAW ENFORCEMENT
KNOX COUNTY SHERIFF REPORTS STATE ROUTE E SOUTH OF KNOX
CITY IS CLOSED DUE TO FLASH FLOODING
&&
KANOFSKYLocal storm report, May 13, 7:27 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN EDINA 40.17N 92.17W
05/13/2010 M1.71 INCH KNOX MO CO-OP OBSERVER
24 HOUR TOTAL RAINFALL
&&
JPLocal storm report, May 13, 7:53 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NOVELTY 40.01N 92.21W
05/13/2010 M1.83 INCH KNOX MO CO-OP OBSERVER
24 HOUR TOTAL RAINFALL
&&
JPLocal storm report, May 13, 8:23 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM FLASH FLOOD 2 W CENTRALIA 39.21N 92.17W
05/13/2010 BOONE MO EMERGENCY MNGR
TRI-CITY LAKE ROAD CLOSED AT HWY CC
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:50 PM CDT | Tornado Warning | LSX | Knox, Lewis, Shelby | 40 min |
| May 12, 9:04 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| May 12, 9:13 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Shelby | 6 hr |
| May 12, 9:31 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 34 min |
| May 13, 1:46 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 29 min |
| May 13, 2:52 AM CDT | Flash Flood Warning | LSX | Knox, Lewis, Shelby | 6 hr |
| May 13, 4:39 AM CDT | Flash Flood Warning | LSX | Boone, Moniteau | 6 hr |
| May 13, 8:01 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Shelby | 12 hr |
| May 13, 10:30 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 17 days |
| May 13, 10:40 AM CDT | Areal Flood Warning | LSX | Boone | 48 hr |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Lewis | 7 days |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Marion | 7 days |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Marion | 7 days |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Ralls | 9 days |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Pike | 11 days |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Pike | 12 days |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Lincoln | 12 days |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Saint Charles | 17 days |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Saint Charles | 16 days |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 14 days |
| May 13, 6:05 PM CDT | River Flood Warning | LSX | Monroe | 4 hr |
| May 13, 12:11 PM CDT | River Flood Warning | LSX | Randolph | 19 days |
Nearby
River Flood Warnings in Missouri, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.